Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2012, 4:01 AM CDT for 5 counties in Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 16, 2012, 5:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:20 AM CDT | TSTM WND GST 60 | Pratt, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS53 KDDC 160901
SVRDDC
KSC007-033-047-097-151-161000-
/O.NEW.KDDC.SV.W.0145.120616T0901Z-120616T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBER COUNTY IN SOUTH CENTRAL KANSAS...
COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
PRATT COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 AM CDT
* AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAVILAND TO 5 MILES NORTHWEST OF WILMORE TO PROTECTION...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PROTECTION...
WILMORE...
CULLISON...
IUKA...
PRATT...
SAWYER...
CAIRO...
ISABEL...
MEDICINE LODGE...
MAINLY RURAL AREAS OF BARBER...COMANCHE...EASTERN KIOWA...PRATT AND
SOUTHEASTERN EDWARDS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
&&
LAT...LON 3721 9954 3738 9939 3758 9919 3776 9910
3771 9846 3739 9846 3739 9843 3732 9843
3699 9878 3699 9886
TIME...MOT...LOC 0901Z 275DEG 50KT 3767 9902 3757 9905
3738 9925 3720 9946
WIND...HAIL 60MPH <.50IN
$$
AWJ2 follow-up statements
690
WWUS53 KDDC 160935
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
435 AM CDT SAT JUN 16 2012
KSC097-160943-
/O.CAN.KDDC.SV.W.0145.000000T0000Z-120616T1000Z/
KIOWA KS-
435 AM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
KIOWA COUNTY.
LAT...LON 3717 9941 3734 9903 3775 9895 3771 9846
3739 9846 3738 9843 3732 9843 3699 9878
3699 9886
TIME...MOT...LOC 0933Z 275DEG 50KT 3763 9846 3753 9849
3734 9869 3716 9890
$$
KSC007-033-151-161000-
/O.CON.KDDC.SV.W.0145.000000T0000Z-120616T1000Z/
PRATT KS-BARBER KS-COMANCHE KS-
435 AM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COMANCHE...BARBER AND PRATT COUNTIES UNTIL 500 AM CDT...
AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CAIRO TO ISABEL TO LAKE CITY TO 6 MILES NORTH OF AETNA...AND
MOVING EAST AT 50 MPH.
AT 420 AM...LAW ENFORCEMENT REPORTED WIND GUSTS UP TO 60 MPH IN THE
CITY OF PRATT.
LOCATIONS IMPACTED INCLUDE...
CAIRO...
MEDICINE LODGE...
MAINLY RURAL AREAS OF BARBER...EASTERN COMANCHE AND PRATT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
&&
LAT...LON 3717 9941 3734 9903 3775 9895 3771 9846
3739 9846 3738 9843 3732 9843 3699 9878
3699 9886
TIME...MOT...LOC 0933Z 275DEG 50KT 3763 9846 3753 9849
3734 9869 3716 9890
WIND...HAIL 60MPH <.50IN
$$
AWJ263
WWUS53 KDDC 161000
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT JUN 16 2012
KSC007-033-151-161008-
/O.EXP.KDDC.SV.W.0145.000000T0000Z-120616T1000Z/
PRATT KS-BARBER KS-COMANCHE KS-
500 AM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE...BARBER AND PRATT
COUNTIES WILL EXPIRE AT 500 AM CDT/400 AM MDT/...
THE LINE OF SEVERE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT
OF THE WARNED AREA. HOWEVER...WEAKER SHOWERS AND THUNDERSTORMS WILL
REMAIN POSSIBLE OVER THE NEXT HOUR WITH SMALL HAIL AND GUSTY WINDS
POSSIBLE.
LAT...LON 3717 9941 3734 9903 3775 9895 3771 9846
3739 9846 3738 9843 3732 9843 3699 9878
3699 9886
TIME...MOT...LOC 0958Z 275DEG 50KT 3760 9802 3750 9805
3731 9825 3713 9847
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 16, 3:16 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 AM CDT SAT JUN 16 2012 ...UPDATED SYNOPSIS AND SHORT TERM SECTIONS... .SYNOPSIS... ISSUED AT 315 AM CDT SAT JUN 16 2012 AS OF 08Z...A FAIRLY ROBUST MESOSCALE CONVECTIVE SYSTEM (MCS) WAS CENTERED OVER SOUTHWEST KANSAS WITH AN EXPLOSIVE COLD CONVECTIVE CLOUD TOP SIGNAL ON INFRARED SATELLITE AS OF THE PAST HOUR. CLOUD TO GROUND FLASH COUNT HAS ALSO INCREASED IN ASSOCIATION WITH THE MATURING MCS. VERY HEAVY RAINFALL WAS ABOUT TO MOVE INTO THE DODGE CITY AREA...WHICH WAS BEING FED BY A 30-40 KNOT LOW LEVEL JET WITH SURFACE DEWPOINTS OF 65 TO 68F. IN THE LARGER PICTURE...A NORTHERN STREAM TROUGH WAS MOVING ACROSS THE NORTHERN PLAINS DURING THE OVERNIGHT HOURS...AND THE SURFACE COLD FRONT TIED TO THIS FEATURE WAS FROM CENTRAL SOUTH DAKOTA TO THE NEBRASKA PANHANDLE. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 315 AM CDT SAT JUN 16 2012 IN THE NEAR-SHORT TERM...THE ONGOING MCS SHOULD BE MOVING INTO SOUTH CENTRAL KANSAS BY DAYBREAK WITH A GRADUAL CLEARING ACROSS THE WESTERN FORECAST AREA SHORTLY AFTER SUNRISE. SURFACE WINDS INITIALLY PERTURBED BY THE MCS WILL BEGIN TO SLOWLY RESPOND TO THE SYNOPTIC SCALE GRADIENT WITH WINDS BECOMING MORE SOUTHEASTERLY BY MIDDAY. TEMPERATURES WILL LIKELY BE A SHADE COOLER...ESPECIALLY EASTERN COUNTIES GIVEN RECOVERY FROM THE MORNING MCS AND WINDS REMAINING EASTERLY FOR A LONGER PERIOD OF TIME. THE SYNOPTIC COLD FRONT WILL APPROACH NORTHWEST/WEST-CENTRAL KANSAS BY EARLY AFTERNOON...SETTING THE STAGE FOR RENEWED THUNDERSTORM DEVELOPMENT. 30-50 POPS WERE IN THE GRIDS FOR LATER THIS AFTERNOON AND THIS EVENING WITH HIGHEST IN THE EAST...PLAN TO RAISE THESE POPS GIVEN INCREASED CONFIDENCE...ESPECIALLY IN THE SOUTHERN COUNTIES AS ANOTHER MCS ORGANIZES AND BECOMES MATURE ALONG AND SOUTH OF THE ARKANSAS RIVER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUN 15 2012 A WESTERLY FLOW IS EXPECTED ACROSS THE ROCKIES OVER THE WEEKEND PERIOD AS AN UPPER LEVEL TROUGH MOVES EAST INTO THE WESTERN GREAT LAKES REGION SATURDAY NIGHT. A COLD FRONT WILL BRIEFLY STALL OUT ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA SATURDAY NIGHT AND NORTH OF THIS FRONT CAPES ARE FORECAST TO RANGE FROM 1500-3000 J/KG. 850MB WARM AIR ADVECTION WILL ALSO BE IMPROVING EARLY SATURDAY NIGHT. ANY ONGOING CONVECTION OCCURRING ACROSS SOUTH CENTRAL KANSAS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING HOURS. ACROSS SOUTHWEST KANSAS CONVECTION ALSO APPEARS POSSIBLE SATURDAY NIGHT GIVEN THE MID LEVEL INSTABILITY AND A MOIST UPSLOPE FLOW NORTH OF THE FRONT. ON SUNDAY THE SURFACE FRONT IS EXPECTED TO LIFT NORTH TOWARDS SOUTHERN NEBRASKA. A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES WILL DEVELOP AS WARM 850-700MB TEMPERATURES SPREAD EAST TOWARDS WESTERN KANSAS. THE NAM, GFS, AND ECMWF 850MB 00Z MONDAY MIX DOWN TEMPERATURES WERE ALL IN DECENT AGREEMENT WITH TEMPERATURES REBOUNDING BACK INTO THE MID 90S AND GIVEN THE CLEARING SKIES EXPECTED EARLY IN THE DAY WILL STAY CLOSE TO THESE TEMPERATURES. ON MONDAY THE SURFACE PRESSURES WILL CONTINUE TO FALL ALONG THE LEE OF THE ROCKIES AND AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST. WESTERLY DOWNSLOPE FLOW PERSISTING AND 850-700MB TEMPERATURE TRENDS SUGGEST THAT HIGHS COULD EASILY CLIMB TO AROUND 100 DEGREES FOR MOST AREAS IN WESTERN KANSAS. BY MID WEEK THE NEXT UPPER LEVEL SYSTEM WILL BE MOVING OUT INTO THE NORTHERN PLAINS AND AS IT DOES A COLD FRONT WILL DROP SOUTH INTO WESTERN KANSAS. CONVECTION ALONG THIS FRONT MAY BE SOMEWHAT LIMITED BASED ON THE WARM MID LEVELS TEMPERATURES, HOWEVER THE PRECIPITATION CHANCES WILL START TO INCREASE NORTH OF THIS FRONT AS EARLY AS LATE WEDNESDAY NIGHT AS MID LEVELS BEGIN TO COOL. IN ADDITION TO THE IMPROVING PRECIPITATION CHANCES NORTH OF THIS FRONT...MORE SEASONAL TEMPERATURES ARE ALSO EXPECTED TO RETURN TO WESTERN KANSAS FOR THE LAST HALF OF THE WORK WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1250 AM CDT SAT JUN 16 2012 THE AVIATION FORECAST WILL BE DIFFICULT FROM PRETTY MUCH HOUR-ONE OF THE FORECAST AND THROUGH THE REMAINDER OF THE DAY AS THE ONGOING OVERNIGHT THUNDERSTORM COMPLEX WILL AFFECT GCK, DDC, HYS FROM 06-09Z. REMNANT TRAILING STRATIFORM RAIN AND ISOLATED THUNDER WILL LIKELY LINGER (ESPECIALLY DDC AND HYS) THROUGH 11Z PERHAPS. WINDS WILL BE OUT OF THE NORTH/NORTHEAST AFTER THE STORMS MOVE THROUGH EARLY THIS MORNING...BUT SHIFT AROUND GRADUALLY TO THE EAST...THEN SOUTHEAST...THEN SOUTH BY LATE MORNING/MIDDAY TODAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ALONG AN ADVANCING COLD FRONT WITH THUNDERSTORMS AFFECTING HYS TERMINAL MID-LATE AFTERNOON AND THE DDC AND GCK TERMINALS LATER ON THIS AFTERNOON INTO THE EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 67 95 70 / 30 40 0 0 GCK 94 67 96 67 / 30 40 0 0 EHA 93 66 97 67 / 20 30 10 10 LBL 96 67 98 68 / 20 40 0 0 HYS 89 68 93 71 / 50 50 10 10 P28 95 71 94 72 / 50 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...BURGERT AVIATION...UMSCHEID
Hazardous weather outlook, Jun 15, 10:35 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT FRI JUN 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1035 PM CDT FRI JUN 15 2012 /935 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS OVER EASTERN COLORADO AND NORTHWEST KANSAS IS EXPECTED TO TURN MORE TO THE SOUTHEAST AND MOVE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS...MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE...THROUGH THE REMAINDER OF THE NIGHT. A SLIGHT THREAT FOR SEVERE WEATHER WILL ACCOMPANY THE STORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST OVER PORTIONS OF THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... CALLS TO SPOTTERS MAY BE NEEDED OVERNIGHT MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 16, 2:16 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT SAT JUN 16 2012 KSZ062-063-075>077-160800- FINNEY-GRANT-GRAY-HASKELL-KEARNY- 216 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRAY...NORTHEASTERN GRANT... NORTHERN HASKELL...SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLYMELL...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN GRAY...NORTHEASTERN GRANT...NORTHERN HASKELL... SOUTHEASTERN KEARNY AND SOUTHWESTERN FINNEY COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 10027 3749 10045 3767 10117 3803 10099 TIME...MOT...LOC 0715Z 290DEG 32KT 3782 10085 AWJ
Special weather statement, Jun 16, 2:37 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 237 AM CDT SAT JUN 16 2012 KSZ076-077-085>087-160815- GRAY-HASKELL-MEADE-SEWARD-STEVENS- 237 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES... AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TICE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN STEVENS...NORTHERN SEWARD...NORTHWESTERN MEADE...SOUTHERN HASKELL AND SOUTHWESTERN GRAY COUNTIES...INCLUDING THE CITY OF MISSLER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3745 10034 3716 10045 3738 10110 3762 10095 TIME...MOT...LOC 0736Z 290DEG 33KT 3742 10070 AWJ
Special weather statement, Jun 16, 2:49 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 249 AM CDT SAT JUN 16 2012 KSZ064-077-078-087-088-160830- CLARK-FORD-GRAY-HODGEMAN-MEADE- 249 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...FORD... NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CIMARRON TO 8 MILES SOUTHEAST OF COPELAND...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN GRAY...FORD...NORTHEASTERN MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN HODGEMAN COUNTIES...INCLUDING THE CITIES OF MONTEZUMA...CIMARRON...THE HAGGARD ELEV...HOWELL...ENSIGN...DODGE CITY...FOWLER...FT. DODGE...WRIGHT AND MINNEOLA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3787 9957 3732 9994 3747 10057 3799 10027 TIME...MOT...LOC 0749Z 285DEG 28KT 3788 10021 3747 10047 AWJ
Special weather statement, Jun 16, 3:06 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 306 AM CDT SAT JUN 16 2012 KSZ087-088-160845- CLARK-MEADE- 306 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND SOUTHERN CLARK COUNTIES... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FOWLER TO 9 MILES SOUTHWEST OF MEADE STATE PARK...MOVING EAST AT 40 MPH. SMALL HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN MEADE AND SOUTHERN CLARK COUNTIES...INCLUDING THE CITIES OF MEADE STATE PARK...MEADE...FOWLER...ENGLEWOOD...ACRES AND ASHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3700 10060 3743 10037 3724 9964 3699 9971 TIME...MOT...LOC 0806Z 290DEG 39KT 3742 10028 3708 10052 AWJ
Special weather statement, Jun 16, 3:23 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT SAT JUN 16 2012 KSZ078>080-087>089-160915- CLARK-COMANCHE-EDWARDS-FORD-KIOWA-MEADE- 323 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...KIOWA... NORTHEASTERN MEADE...NORTHERN CLARK...NORTHWESTERN COMANCHE AND SOUTHERN EDWARDS COUNTIES... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OFFERLE TO 13 MILES SOUTHEAST OF FOWLER...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3778 9903 3718 9939 3735 10020 3790 9982 TIME...MOT...LOC 0823Z 285DEG 35KT 3789 9951 3725 9997 AWJ
Local storm report, Jun 16, 3:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
345 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 6 NW COLDWATER 37.32N 99.41W
06/16/2012 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:17 AM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny, Lane, Scott, Stanton and 1 more | 43 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Jun 16, 2:16 AM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 16, 2:37 AM CDT | Special Weather Statement | DDC | Haskell | 38 min |
| Jun 16, 2:49 AM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | DDC | Clark, Meade | 39 min |
| Jun 16, 3:23 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 52 min |
| Jun 16, 3:32 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Kiowa | 43 min |
| Jun 16, 4:11 AM CDT | Special Weather Statement | DDC | Clark | 49 min |
| Jun 16, 4:37 AM CDT | Special Weather Statement | DDC | Stafford | 38 min |
| Jun 16, 5:02 AM CDT | Special Weather Statement | DDC | Barber | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.